What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 22, 2:32 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 22, 2:32 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
332 PM EDT Wed Sep 22 2021
.SYNOPSIS...
Showers and thunderstorms will accompany a cold front across the area
this afternoon and evening.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Widespread showers and scattered thunderstorms will continue to sweep
the area from the sw this aftn and early eve as deep and mature low
pres dgis toward the Great Lakes and pulls an occluding front across
the Upr OH. An impressive shear profile is being offset by warm mid
levels despites convective threshold being achieved with an 80 F
temperature.
As the front occludes, sfc convergence will increase so development
is expected to continue until the front completes passage about 8 pm
tonight acrs the I 80 corridor. Short bowing segments and isolated
tornadoes remain the severe threats.
Temperature and dewpoints will return to a comfortable autumnal
readings after frontal passage.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
By early morning Thursday, subsidence and dry advection will have put
an end to widespread rain chance. Isolated rain showers are possible
Thursday afternoon due to vorticity advection. In the wake of the
cold front, Thursday high temperatures will likely stay several
degrees below normal.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Long range ensembles indicate that high pressure early this weekend
will be followed by a cold frontal passage later in the weekend which
will result in precip chance. Temperature should remain seasonable
for the long term.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Condition degradation is underway as showers and thunderstorms
along/near the front move through forecast terminals from the
southwest. Included TEMPO mention in the TAF package for most likely
timing of the thunderstorms.
Wind will shift to SW/WSW behind the cold front and cigs are
expected to improve back to MVFR heights through the overnight.
.Outlook...
Restrictions are likely to lift Thursday with subsidence and dry
advection.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Hazardous weather outlook, Sep 22, 4:02 PM EST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
502 PM EDT Wed Sep 22 2021
OHZ039>041-048>050-057>059-068-069-PAZ029-031-WVZ001>004-012-021-
509>514-232115-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Washington-Greene-Hancock-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
502 PM EDT Wed Sep 22 2021
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ007>009-013>016-020>023-073>076-232115-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-
Allegheny-Armstrong-Indiana-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-
502 PM EDT Wed Sep 22 2021
...TORNADO WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for western Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Sep 22, 3:01 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
401 PM EDT Wed Sep 22 2021
OHZ040-049-050-059-PAZ029-WVZ001>003-222030-
Jefferson OH-Harrison OH-Belmont OH-Carroll OH-Washington PA-
Brooke WV-Ohio WV-Hancock WV-
401 PM EDT Wed Sep 22 2021
...STRONG THUNDERSTORMS WILL IMPACT EASTERN HARRISON...JEFFERSON...
SOUTHEASTERN CARROLL...NORTHEASTERN BELMONT...NORTHWESTERN
WASHINGTON...OHIO...BROOKE AND HANCOCK COUNTIES THROUGH 430 PM EDT...
At 401 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Cadiz to 6 miles northwest of
Tiltonsville to near West Liberty. Movement was north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wheeling, Weirton, Steubenville, Martins Ferry, Cadiz, Warwood,
Wellsburg, West Liberty, Triadelphia, Avella, Clearview, and Valley
Grove.
This includes the following highways...
Interstate 70 in West Virginia between mile markers 9 and 14.
Interstate 70 in Pennsylvania between mile markers 0 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for east central
Ohio...southwestern Pennsylvania...and northern West Virginia.
&&
LAT...LON 4064 8094 4047 8066 4039 8034 4002 8048
4013 8086 4036 8106
TIME...MOT...LOC 2001Z 201DEG 36KT 4044 8094 4023 8079 4017 8051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 22, 3:25 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
425 PM EDT Wed Sep 22 2021
OHZ041-050-PAZ020-021-029-WVZ001-002-222100-
Jefferson OH-Columbiana OH-Beaver PA-Washington PA-Allegheny PA-
Brooke WV-Hancock WV-
425 PM EDT Wed Sep 22 2021
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JEFFERSON...SOUTHEASTERN
COLUMBIANA...SOUTHERN BEAVER...NORTHWESTERN WASHINGTON...NORTHWESTERN
ALLEGHENY...BROOKE AND HANCOCK COUNTIES THROUGH 500 PM EDT...
At 425 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Wellsville to Toronto to
near McDonald. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moon Township, Weirton, Steubenville, Washington, East Liverpool,
Aliquippa, Wellsville, Wellsburg, Avella, Robinson Township,
Cecil-Bishop, and Economy.
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 64 and 69.
Interstate 376 in Pennsylvania between mile markers 35 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for east central
Ohio...western and southwestern Pennsylvania...and northern West
Virginia.
&&
LAT...LON 4070 8076 4073 8038 4054 8010 4018 8027
4031 8066 4047 8091
TIME...MOT...LOC 2025Z 209DEG 39KT 4056 8077 4045 8059 4039 8030
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 22, 3:53 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
453 PM EDT Wed Sep 22 2021
PAZ013-014-020-021-222130-
Butler PA-Lawrence PA-Beaver PA-Allegheny PA-
453 PM EDT Wed Sep 22 2021
...STRONG THUNDERSTORMS WILL IMPACT BEAVER...SOUTHERN LAWRENCE...
SOUTHWESTERN BUTLER AND NORTHERN ALLEGHENY COUNTIES THROUGH 530 PM
EDT...
At 453 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ohioville to North Side Pittsburgh.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pittsburgh, Mount Lebanon, Ross Township, McCandless Township,
Cranberry, Moon Township, New Castle, Butler, Franklin Park,
Aliquippa, Beaver Falls, and Monaca.
This includes the following highways...
Pennsylvania Turnpike between mile markers 2 and 47.
Interstate 79 in Pennsylvania between mile markers 59 and 100.
Interstate 376 in Pennsylvania between mile markers 31 and 50, and
between mile markers 63 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM EDT for western,
southwestern and west central Pennsylvania.
&&
LAT...LON 4098 8048 4096 7993 4066 7971 4036 8003
4069 8051
TIME...MOT...LOC 2053Z 216DEG 44KT 4074 8048 4045 8002
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 22, 4:25 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
525 PM EDT Wed Sep 22 2021
PAZ007-013-014-222200-
Butler PA-Lawrence PA-Mercer PA-
525 PM EDT Wed Sep 22 2021
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MERCER...EASTERN
LAWRENCE AND BUTLER COUNTIES THROUGH 600 PM EDT...
At 525 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Castle to near Sarver. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Castle, Butler, Grove City, Homeacre-Lyndora, Shanor-Northvue,
Meridian, Slippery Rock, Meadowood, Oak Hills, Nixon, Prospect, and
Chicora.
This includes Interstate 79 in Pennsylvania between mile markers 91
and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM EDT for western,
northwestern and west central Pennsylvania.
&&
LAT...LON 4117 8026 4117 7987 4097 7969 4070 7988
4097 8034
TIME...MOT...LOC 2125Z 206DEG 37KT 4103 8025 4075 7985
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH